If Eyesight Is Damaged As A Side Effect Of Taking Enbrel Will The Sight Ever Return?

Question

Asked by Peter Blackburn

If Eyesight Is Damaged As A Side Effect Of Taking Enbrel Will The Sight Ever Return?

My wife has been on enbrel for last 5 years and it has been truely a wonder drug for her psoaratic arthritis. Just over 6 weeks ago, he suddenly lost 90-95% sight in her right eye and has the hospital specialists baffled, even MRI scan was unable to find out the cause. The only thing the docotrs currently suggest is nerve damage, as the eye appears tpo be physically healthy. Just wondering if this is caused by enbrel and if she will ever get her sight back? The specialists said last week after MRI scan feedback that if the sight does not return within the next couple of weeks that it may never return?

Answer

I am aware that Enbrel can in rare cases cause neurological side effects and as you mentioned yourself, it sounds as if your wife may possibly be experiencing this. when I was on Enbrel, I got some neurological side effects, but when I stopped the drug, they went away. However, if your wife's loss of sight has anything to do with Enbrel, I don't know if it will be restored if she stops taking the drug. If it is is one of those rare side effect that there isn't a lot of common knowledge about it. I would recommend that you contact the Enbrel support program to talk to one of the nurses there, who may be able to put you in touch with someone that has literature on this particular side effect.

In terms of treating her psoriasis, have the doctors talked about alternatives for her like one of the other Biologics that may not have the same kind of potential side effects?

good luck! please keep us posted on what happens?